MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920517
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "while preparing the connection, the nurse noticed a massive saline leak when checking the seal of the arterial branch of the catheter, along with a consequent crack.The doctor was called, and the dialysis session was performed using a single puncture on the venous branch.The catheter was replaced at another site".Additional information indicated that there was a temporary reduction of dialysis quality, the patient was reported to be 'fine'.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer submitted 4 photos for analysis.The photos show the luer hubs of a connector assembly from a hemodialysis kit.The report of a cracked luer hub was able to be confirmed in the photos.The customer also returned one hemodialysis catheter with the connector assembly attached.Signs of user were observed.Visual analysis revealed stress marks, minor scratches, and cracking on the red arterial luer hub.No damage was observed on the blue venous luer hub.No other defects or anomalies were observed on the returned sample.The returned sample was tested per the instructions for use (ifu) provided with this kit.The ifu states "establish and maintain catheter patency.Solution and frequency of flushing a venous access catheter should be established in hospital/institutional policy." a lab inventory syringe filled with water was used to flush each extension line.Leaking was observed from the crack in the red arterial luer hub.No leaking was observed from the blue venous luer hub.A manual tug test confirmed both luer hub were securely attached to their respective lumens.A device history record review was performed, and there was one potential finding.It was determined that the finding was not relevant to this event.The ifu provided with this kit informs the user, "repeated over tightening of bloodlines, syringes and caps will reduce connector life and could lead to potential connector failure".The report of a cracked luer hub was confirmed through investigation of the returned sample.Visual analysis revealed that the red arterial luer hub contained a crack and damage consistent with overtightening or repeated tightening of the hubs.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21535539
Report Number9680794-2025-00202
Device Sequence Number17904111
Product Code MSD
UDI-Device Identifier00801902096302
UDI-Public(01)00801902096302(11)240220(17)270131(10)33F23L0940(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920517
Device Catalogue NumberCS-15232-X
Device Lot Number33F23L0940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown